Hail, Tripp
- When
- August 4, 7:15 PM MST
- Where
- Tripp County, 6 mi SW of Colome
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.183, -99.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 4, 7:15 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 815 PM MDT MON AUG 4 2003 SCATTERED CONVECTION STILL ONGOING OVER TRIPP COUNTY...WHICH SHOULD EXIT THE CWFA IN ABOUT AN HOUR. GENERALLY DRY CONDS WESTWARD ACRS CWFA. CONVECTION IN RESPONSE TO STRONG SHORT WAVE MOVG ACRS DAKOTAS ATTM AND ASSOCIATED SFC TROF. SFC TROF AXIS IS NEAR A KHEI-KD07-KVTN LINE AND MOVG EWD. HAVE UPDATED FCST TO REMOVE POPS FROM WRN HALF OF CWFA AND TWEAK WINDS A BIT. FCST WILL NEED TO BE UPDATED AGAIN ONCE CONVECTION ENDS ACRS THE ENTIRE CWFA. .UNR...NONE. JOHNSON
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 700 AM MDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH. LOW PRESSURE WILL MOVE OVER THE BADLANDS REGION BY EARLY THIS AFTERNOON. AHEAD OF THIS LOW...SOUTHEAST WINDS WILL BRING MOIST AND UNSTABLE AIR INTO SOUTH CENTRAL SOUTH DAKOTA. THUNDERSTORMS ARE EXPECTED TO FORM EARLY THIS AFTERNOON...NEAR AND TO THE EAST OF THE BLACK HILLS. STORMS THAT FORM ARE EXPECTED TO BECOME SEVERE AS THEY MOVE SOUTHEAST ACROSS SOUTH CENTRAL SOUTH DAKOTA. THE SEVERE WEATHER THREAT WILL DIMINISH THIS EVENING AS THE LOW PRESSURE MOVES EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND MAINLY DRY WEATHER WILL DEVELOP BY MIDWEEK AND PERSIST INTO THE COMING WEEKEND...INCREASING THE GRASSLAND FIRE DANGER. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHWESTERN SOUTH DAKOTA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. BUNKERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
602 PM MDT MON AUG 04 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0507 PM 5 SE MISSION SD 1 INCH HAIL
08/04/03 TODD REPORTED BY STORM
SPOTTER.The North Platte radar (KLNX), 150 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377137.